MAUDE Adverse Event Report: BD MEDICAL (BD WEST) MEDICAL SURGICAL NEEDLE 26X1/2 RB; HYPODERMIC SINGLE LUMEN NEEDLE

BD MEDICAL (BD WEST) MEDICAL SURGICAL NEEDLE 26X1/2 RB; HYPODERMIC SINGLE LUMEN NEEDLE
Catalog Number 305111
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 01/05/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Investigation summary: a device history record review was completed for provided material number 305111 and lot number 9193541.The review did not reveal any detected quality issues during the production process that could have contributed to this reported defect.To aid in the investigation, two hundred seventeen physical samples and four photos were received for evaluation by our quality team.The samples came in sealed package blisters.A visual inspection was performed with a 10x magnifiers lens and no embedded degraded resin or any other defect or imperfection was observed.All the photos show a needle assembly with the plastic shield.One photo shows a plastic shield with embedded foreign matter.The remaining three photos show the needle hub with embedded foreign matter.Investigation conclusion: based on the investigation with the photo sample analysis the symptom reported by the customer is confirmed.There are quality controls currently in place to detect this type of defect during the production process.Complaints received for this device and reported condition will continue to be tracked and trended.Our quality team regularly reviews the collected data for identification of emerging trends.Root cause description: it could be possible for this defect to occur intermittently or during the startup of the molding process.Degraded resin inherently builds up in the hot-runner system, can break loose and be molded into components.Rationale: further action has not been determined necessary at this time.Capa not required at this time.
 
Event or Problem Description
It was reported that needle 26x1/2 rb had stains in the caps.The following information was provided by the initial reporter: material no: 305111, batch no: 9193541.It was reported stains in the caps.Verbatim: per customer's e-mail sent to us on (b)(6) 2021.What is the date of event? the items were identified on (b)(6) 2021.Was anyone hurt? not at this moment, this was identified in the production line.Do you have patient identifiers? not applicable, identified in the production line.How many needles were with stains? the customer sorted 1000 units and found 220 with issues.

Brand Name
NEEDLE 26X1/2 RB
Common Device Name
HYPODERMIC SINGLE LUMEN NEEDLE
Manufacturer (Section D)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
MDR Report Key11270079
Report Number1911916-2021-00075
Device Sequence Number1219823
Product Code FMI
UDI-Device Identifier00382903051113
UDI-Public00382903051113
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K021475
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 01/26/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date09/30/2024
Device Catalogue Number305111
Device Lot Number9193541
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/20/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/08/2021
Initial Report FDA Received Date02/02/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1